Delayed Periods After Stopping Pill


Q: Hello, i have been on the pill for 3 years ,- desogestel 75mg - and have stopped taking it for a break. i have stopped taking it now for 3 weeks and still have had no period.. i was taking anti biotics the week before i stopped taking it, could this effect it in anyway?


A:   There is no way to know when a woman will have her first period after stopping a contraceptive pill. Though the pill does not cause any alteration of the menstrual cycle, it may mask certain underlying problems that cause irregular or delayed periods. A short delay of 2 -3 months before having a period is not unusual. If your periods have not returned six months after having stopped the Pill, then I would suggest that you see your doctor for an examination and blood test to try to determine the cause. The most common causes of a lack of periods are weight loss and stress. Medical conditions such as thyroid disease can also be responsible, as can other hormonal abnormalities. It is unlikely that the antibiotics you took could have caused the delayed period.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon